Alert archive / New York / Special Marine Warnings in 2005

Special Marine Warning 33, NWS Buffalo, NY

July 26, 2005

NWS Buffalo, NY issued this special marine warning at Jul 26, 2005, 4:40 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2005, 4:40 PM EDT (20:40 UTC)
Expired
Jul 26, 2005, 5:45 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 26, 2:50 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 26, 2:50 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT TUE JUL 26 2005

UPDATED FOR SVR TSTM WATCH 687

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

CONVECTION WELL AHEAD OF APPROACHING COLD FRONT IS FORMING ALONG
VARIOUS BOUNDARIES FROM THIS EARLY MORNINGS MCS. MORE CONCENTRATED
CONVECTION CLOSER TO THE COLD FRONT OVER LOWER MICH IS FORMING A
PRONOUNCED LINE OF TSRA OVER EXTREME SOUTHERN ONTARIO AND WESTERN
LAKE ERIE. WHEREAS THE CELLS CURRENTLY OVER THE FORECAST AREA HAVE
BEEN SHOWING FAST DEVELOPMENT AND COLLAPSE...THE CELLS CLOSER TO
AND ALONG THE FRONT WILL BE PERSISTENT AND WILL POSE THE GREATER
THREAT OF SEVERE WEATHER EARLY THIS EVENING AND TONIGHT. WILL GO
WITH CATEGORICAL POPS FOR TSRA DURING THE EARLY HALF OF THE
NIGHT...TAPERING BACK TO LIKELY POPS FOR SHOWERS AFTER MIDNIGHT.
NEITHER NAM OR GFS ARE DEPICTING THE MORE DISCRETE CONVECTION WELL
AHEAD OF THE FRONT...NOR THE LINEAR MCS FORMING OVER LOWER MICH.
WILL DEPEND MAINLY ON THE TIMING OF FRONTAL PASSAGE TO BRING AN END
TO THE CONVECTIVE THREAT LATER TONIGHT...WITH SOME LINGERING POST
FRONTAL SHOWERS EARLY ON WEDNESDAY.

COOLER AND MUCH DRIER AIR FOLLOWING THE FRONT ON WEDNESDAY WILL HOLD
TEMPS DOWN TO THE UPPER 60S TO LOWER 70S...ABOUT 20 DEGREES COOLER
THAN TODAY. DEWPOINTS FALL BACK TO THE 50S AND DRY SUBSIDENCE ALOFT
WILL STAY IN PLACE WITH HIGH PRESSURE THROUGH THE REST OF THE WEEK.
DAYTIME HIGHS SLOWLY CREEP BACK UP TO THE MID AND UPPER 70S ON
THURSDAY THEN A REINFORCING BUT DRY COLD FRONT DROPS THROUGH LATE ON
THURSDAY NIGHT WITH LOWER 70S AGAIN ON FRIDAY.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...

MILD CONDITIONS WILL PREVAIL AS THE UPPER JET IS NORTH, AND A
SURFACE RIDGE KEEPS A PERSISTENT NORTHEAST FLOW OVER THE AREA.  AN
UPPER TROUGH MOVES IN LATE MONDAY, AND THE RIDGE BEGINS TO BREAK
DOWN ON TUESDAY WITH A CHANCE OF SHOWERS SPREADING IN FROM THE
SOUTH.

&&

.AVIATION...

VFR CONDITIONS WILL LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS.  THE
CONVECTION WILL BECOME MORE NUMEROUS AS A COLD FRONT APPROACHES
DURING THE EVENING WITH OCCASIONAL IFR CONDITIONS AND GUSTS OVER 40
KNOTS IN THE HEAVIER STORMS. LOW CLOUDS BEHIND THE FRONT COULD
PRODUCE WIDESPREAD MVFR CEILINGS, WITH OCCASIONAL IFR CEILINGS
VISIBILITY IN SHOWERS WEDNESDAY MORNING.

&&

.BUFFALO WATCHES/WARNINGS/ADVISORIES...
.NY...SVR TSTM WATCH 687 UNTIL 11 PM EDT.
.MARINE...NONE.

SHORT TERM...HIBBERT
LONG TERM/AVIATION...APB

NWS ON THE WEB AT WWW.WEATHER.GOV/BUFFALO
Hazardous weather outlook, Jul 26, 4:45 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EDT TUE JUL 26 2005

NYZ001>008-010>014-019>021-085-270844-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON-
MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO-
SOUTHERN ERIE-WAYNE-WYOMING-
445 AM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING AND
OVERNIGHT. AS THE FRONT APPROACHES...THUNDERSTORMS WILL DEVELOP LATER
THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THESE STORMS
COULD BE SEVERE WITH THE GREATEST THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.

SFM

In the hours before

Local storm report, Jul 26, 4:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     ARCADE                  42.53N 78.43W
07/26/2005                   WYOMING            NY   AMATEUR RADIO

            TREE UPROOTED

&&

TNIZIOL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:30 PM EDTSevere Thunderstorm WarningBUFAllegany36 min
Jul 26, 4:50 PM EDTSpecial Marine WarningBUF40 min
Jul 26, 4:55 PM EDTSevere Thunderstorm WarningBUFNiagara, Orleans51 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningBUFChautauqua29 min
Jul 26, 5:04 PM EDTSpecial Marine WarningBUF41 min
Jul 26, 5:12 PM EDTSevere Thunderstorm WarningBUFErie49 min
Jul 26, 5:25 PM EDTSevere Thunderstorm WarningBUFCattaraugus65 min
Jul 26, 5:29 PM EDTSevere Thunderstorm WarningBUFChautauqua31 min
Jul 26, 5:38 PM EDTSpecial Marine WarningBUF97 min
Jul 26, 5:43 PM EDTSevere Thunderstorm WarningBUFAllegany, Wyoming62 min
Jul 26, 5:48 PM EDTSevere Thunderstorm WarningBUFGenesee57 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne52 min
Jul 26, 6:11 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans49 min
Jul 26, 6:16 PM EDTSevere Thunderstorm WarningBUFLivingston44 min
Jul 26, 6:33 PM EDTSevere Thunderstorm WarningBUFOntario51 min
Jul 26, 6:47 PM EDTSevere Thunderstorm WarningBUFOswego43 min
Jul 26, 7:00 PM EDTSevere Thunderstorm WarningBUFWayne33 min
Jul 26, 7:09 PM EDTSpecial Marine WarningBUF96 min
Jul 26, 7:09 PM EDTSevere Thunderstorm WarningBUFLewis51 min
Jul 26, 7:30 PM EDTSevere Thunderstorm WarningBUFOswego32 min

Nearby

Special Marine Warnings in New York, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.